MAUDE Adverse Event Report: CORDIS CORPORATION SABER 5MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 5MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48005015X
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown if the device will be returned for testing and evaluation.   additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 5mm x 15cm 150 saber percutaneous transluminal angioplasty (pta) balloon catheter was used to dilate femoral popliteal tibial and fibular artery stent; however, the balloon cannot be fully filled.The balloon catheter was not removed easily.An unknown saber 5 x 200 was used to dilate and fill it completely.There was no reported patient injury.The patient had lower extremity arteriosclerosis obliterans.Local anesthesia was used, and an unknown puncture sheath was used.After the angiography showed that the beginning of the right superficial artery was unobstructed.The right superficial femoral artery, popliteal artery and tibiofibular artery had stent occlusion.The lesion was moderately calcified.There was little to no vessel tortuosity.The percentage of stenosis was 60%.The device was not used for a chronic total occlusion (total occlusion >3 months).There was no difficulty removing the product from the hoop, the protective balloon cover, or the stylet or any of the sterile packaging components.There were no kinks nor other damages noted prior to inserting the product into the patient.The device was prepped normally (i.E., maintain negative pressure).The contrast to saline ratio was 1:1.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The user was unable to depress the plunger into the syringe/indeflator when trying to inflate.Leakage was not noted from the balloon, shaft, hub, other unknown segment.The product was removed intact (in one piece) from the patient.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This report was generated in error.There is no new information available for this event at this time.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, a 5mm x 15cm 150 saber percutaneous transluminal angioplasty (pta) balloon catheter was used to dilate femoral popliteal tibial and fibular artery stent; however, the balloon cannot be fully filled.The balloon catheter was not removed easily.An unknown saber 5 x 200 was used to dilate and fill it completely.There was no reported patient injury.The patient had lower extremity arteriosclerosis obliterans.Local anesthesia was used, and an unknown puncture sheath was used.After the angiography showed that the beginning of the right superficial artery was unobstructed.The right superficial femoral artery, popliteal artery and tibiofibular artery had stent occlusion.The lesion was moderately calcified.There was little to no vessel tortuosity.The percentage of stenosis was 60%.The device was not used for a chronic total occlusion (total occlusion >3 months).There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet, or any of the sterile packaging components.There were no kinks nor other damages noted prior to inserting the product into the patient.The device was prepped normally (i.E., maintain negative pressure).The contrast to saline ratio was 1:1.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The user was unable to depress the plunger into the syringe/indeflator when trying to inflate.Leakage was not noted from the balloon, shaft, hub, other unknown segment.The product was removed intact (in one piece) from the patient.The device was not returned for analysis.A product history record (phr) review of lot 82193150 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon inflation difficulty - partial or slow¿ and ¿pta/ptca system withdrawal difficulty¿ could not be confirmed as the device was not returned for analysis.The exact cause cannot be determined.It is likely vessel characteristics, procedural factors and handling of the catheter may have contributed to the events reported by the customer.However, without return of the device for analysis it is difficult to draw a clinical conclusion between the device and the reported events.According to the safety information of the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon if resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 5MM15CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11647267
Report Number9616099-2021-04394
Device Sequence Number3657753
Product Code LIT
UDI-Device Identifier20705032069189
UDI-Public20705032069189
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number48005015X
Device Catalogue Number48005015X
Device Lot Number82193150
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer04/12/2021
04/12/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date04/15/2021
06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SABER 5×200.; SABER 5×200